# SDR 06FDEA1427

- Difficulty date: April 12, 2006
- Submitted: April 13, 2006
- Operation: Air carrier
- Aircraft: N577FE
- Make and model: Doug MD-11
- Aircraft serial: 48469
- Aircraft time: 42,036 hours, 8,927 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Cable
- Condition: Contaminated
- Location: Mlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON DEPARTURE, HKG GEAR RETRACTION NG AND LT MLG  SLOW RETRACTION (45 SEC).  ARRIVAL ANC GEAR EXTENSION WOULD NOT GO DOWN.  LIFTED GEAR HANDLE W/FORCE, EXTENDED GEAR.  LANDED UNEVENTFULLY.  FOUND FAIRLEAD PULLED OUT OF PRESSURE SEAL AND STUCK TO LANDING GEAR RETRACTION/EXTEND CONTROL CABLE DUE TO EXCESSIVE CORROSION PREVENTATIVE COMPOUND HARDENED AND BALLED UP ON CABLE. CLEANED 4 CABLES, FAIRLEADS AND PRESSURE SEALS ON LANDING GEAR CONTROL CABLES ABOVE RT WHEELWELL LUBED SAME.  PERFORMED LANDING GEAR CONTROL EXTENSION/TEST ALL TESTS NORMAL PER MM GEAR HANDLE MOVED FREELY WITH NO BINDING DURING EXTEND OR RETRACT POSITION.  RETURNED TO SERVICE.
